Alert archive / Hawaii / Wind Advisories in 2015

Wind Advisory 6, NWS Honolulu, HI

February 8, 2015Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 8, 2015, 3:45 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Feb 9, 2015, 6:00 AM HST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2015, 3:45 PM HST (01:45 UTC)
In effect from
Feb 9, 2015, 6:00 AM HST
Expired
Feb 10, 2015, 3:11 AM HST
In force
21 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2015-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2015-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWHW70 PHFO 090145
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST SUN FEB 8 2015

...WIND ADVISORY FOR KAUAI OAHU MOLOKAI MAUI AND LANAI STARTING AT
10 AM HST MONDAY THROUGH MONDAY AFTERNOON...

...AN EXTENDED RUN OF VERY STRONG WINDS TO CONTINUE ON THE BIG
ISLAND SUMMITS...

.AN APPROACHING FRONT WILL PRODUCE INCREASING SOUTHWEST WINDS ON
MONDAY. PERIODS OF WIND GUSTS TO 50 MPH CAN BE EXPECTED OVER AND TO
THE NORTHEAST OF TERRAIN ON MOST OF THE SMALLER ISLANDS ON MONDAY
AFTERNOON...AND POSSIBLY THROUGH MONDAY EVENING ON MAUI COUNTY.
MEANWHILE...VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND
SUMMITS. SUMMIT WINDS WILL GRADUALLY INCREASE TONIGHT AND PEAK ON
TUESDAY...WITH THE HALEAKALA SUMMIT POSSIBLY REACHING ADVISORY
LEVELS MONDAY NIGHT.

HIZ028-091445-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/
BIG ISLAND SUMMITS-
345 PM HST SUN FEB 8 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...WEST 55 TO 65 MPH INCREASING TO 65 TO 80 MPH MONDAY
  NIGHT AND TUESDAY. WINDS WILL DECREASE DURING THE SECOND PART OF
  THE WEEK BUT WILL LIKELY REMAIN ELEVATED AT OR ABOVE WARNING
  STRENGTH INTO NEXT WEEKEND.

* TIMING...THROUGH 6 PM WEDNESDAY AND LIKELY PERSISTING.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-007>012-015-017-019-020-091445-
/O.NEW.PHFO.WI.Y.0006.150209T2000Z-150210T0400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
345 PM HST SUN FEB 8 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST MONDAY. 

* WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  OVER AND TO THE NORTHEAST OF TERRAIN.

* TIMING...FROM 10 AM HST MONDAY THROUGH THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

WROE
3 follow-up statements
845 
WWHW70 PHFO 091329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST MON FEB 9 2015

...WIND ADVISORY STARTING AT 10 AM HST THIS MORNING FOR PORTIONS
OF KAUAI OAHU MOLOKAI MAUI AND LANAI...

...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA...

...AN EXTENDED RUN OF VERY STRONG WINDS WILL CONTINUE ON THE BIG
ISLAND SUMMITS...

.STRENGTHENING SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL
LIKELY PRODUCE WIND GUSTS OF UP TO 50 MPH OVER AND TO THE
NORTHEAST OF THE HIGHER TERRAIN ON MOST OF THE SMALLER ISLANDS
FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THESE STRONG WINDS
MAY PERSIST THROUGH THIS EVENING ON MAUI COUNTY. MEANWHILE...VERY
STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS...WHILE WINDY
CONDITIONS ARE EXPECTED ON THE SUMMIT OF MOUNT HALEAKALA. 

HIZ028-100230-
/O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/
BIG ISLAND SUMMITS-
329 AM HST MON FEB 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS.

* TIMING...AT LEAST THROUGH WEDNESDAY.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ022-100230-
/O.EXB.PHFO.WI.Y.0006.150209T1600Z-150210T0400Z/
HALEAKALA SUMMIT-
329 AM HST MON FEB 9 2015

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
THIS EVENING. 

* WINDS...SOUTHWEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH.

* TIMING...THROUGH EARLY THIS EVENING...AND POSSIBLY CONTINUING
  THROUGH TONIGHT

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ002-004-007>012-015-017-019-020-100230-
/O.CON.PHFO.WI.Y.0006.150209T2000Z-150210T0400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
329 AM HST MON FEB 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
HST THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 
  MPH OVER AND TO THE NORTHEAST OF HIGHER TERRAIN.

* TIMING...FROM 10 AM HST THIS MORNING THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
364 
WWHW70 PHFO 100145
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST MON FEB 9 2015

...WIND ADVISORY FOR PORTIONS OF KAUAI OAHU MOLOKAI MAUI AND
LANAI...

...AN EXTENDED RUN OF VERY STRONG WINDS WILL CONTINUE ON THE BIG
ISLAND SUMMITS...

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE NIGHT AS A COLD
FRONT MOVES ACROSS THE ISLAND CHAIN. WIND GUSTS OVER 50 MPH ARE
POSSIBLE OVER... AND NORTHEAST OF HIGHER TERRAIN ON THE SMALLER
ISLANDS. MEANWHILE... VERY STRONG WINDS WILL PERSIST ON THE BIG
ISLAND SUMMITS... WHILE WINDY CONDITIONS ARE EXPECTED ON THE
SUMMIT OF MOUNT HALEAKALA.

HIZ028-101445-
/O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/
BIG ISLAND SUMMITS-
345 PM HST MON FEB 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS.

* TIMING...AT LEAST THROUGH WEDNESDAY.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-007>012-015-017-019-020-101445-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
345 PM HST MON FEB 9 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  OVER AND NORTHEAST OF HIGHER TERRAIN.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ022-101445-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/
HALEAKALA SUMMIT-
345 PM HST MON FEB 9 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...SOUTHWEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 
  MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH... OR
GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

MORRISON
057 
WWHW70 PHFO 101311
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
311 AM HST TUE FEB 10 2015

...VERY STRONG WINDS WILL CONTINUE ON THE BIG ISLAND SUMMITS...

.VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS THROUGH
MID-WEEK. 

HIZ002-004-007>012-015-017-019-020-022-101415-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-HALEAKALA SUMMIT-
311 AM HST TUE FEB 10 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHWEST WINDS ARE GRADUALLY DIMINISHING EARLY THIS
MORNING. HOWEVER...LOCALIZED STRONG GUSTS ARE STILL POSSIBLE OVER
PARTS OF MAUI COUNTY AS THE FRONT MOVES FROM MOLOKAI AND LANAI TO
MAUI THIS MORNING.

$$

HIZ028-110215-
/O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/
BIG ISLAND SUMMITS-
311 AM HST TUE FEB 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS.

* TIMING...AT LEAST THROUGH WEDNESDAY.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HOUSTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:04 AM HST, 5 hours 41 minutes earlier.

Area forecast discussion, Feb 8, 10:04 AM HST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1004 AM HST SUN FEB 8 2015

.SYNOPSIS...
A SURFACE RIDGE CURRENTLY OVER THE ISLANDS WILL MOVE OFF TO THE EAST
OVER THE NEXT 24 HOURS AS A FRONT APPROACHES. STABLE AND SOMEWHAT
DRY CONDITIONS WILL HANG ON TODAY AS SOUTHERLY WINDS INCREASE...
ESPECIALLY ON KAUAI AND OAHU. GUSTY SOUTHWEST WINDS WILL DEVELOP
ACROSS AREAS TO THE NORTH AND EAST OF TERRAIN ON THE SMALLER ISLANDS
ON MONDAY AS THE FRONT NEARS. A BATCH OF MOISTURE AHEAD OF THE
FRONT WILL BRING SHOWERS TO PORTIONS OF THE BIG ISLAND ON MONDAY...
WHILE RAINFALL ALONG THE FRONT WILL BE FOCUSED ON KAUAI BY MONDAY
AFTERNOON THEN DOWN THE REST OF THE ISLAND CHAIN THROUGH TUESDAY. A
RATHER DRY WESTERLY FLOW IS EXPECTED BEHIND THE FRONT THROUGH
THURSDAY...POSSIBLY FOLLOWED BY ANOTHER FRONT LATER IN THE WEEK.

&&

.DISCUSSION...
LIGHT WINDS AND COOL CONDITIONS WILL GIVE WAY TO INCREASING SOUTH
THEN SOUTHWEST WINDS LATER TODAY AND TONIGHT. THE WEAK SURFACE HIGH
THAT PASSED OVERHEAD LAST NIGHT WILL BE QUICKLY USHERED OFF THE EAST
BY AN APPROACHING FRONT CURRENTLY ABOUT 550 MILES NORTHWEST OF
KAUAI. CONDITIONS WILL REMAIN STABLE WITH THE WEAKENING INVERSION
HOLDING AROUND 6000 FT...BUT EVEN THOUGH THE ATMOSPHERE IS SOMEWHAT
DRY...INCREASING LIFT AHEAD OF THE FRONT COULD PRODUCE ISOLATED
POCKETS OF SHOWERS. WE ARE ALSO MONITORING AN AREA OF TROPICAL
MOISTURE SOUTH OF THE STATE THAT COULD BE DRAWN ACROSS THE BIG
ISLAND BY LATE TONIGHT.

FORECAST MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING OF THE
FRONT AND ITS ASSOCIATED MOISTURE REACHING KAUAI MONDAY AFTERNOON...
OAHU MONDAY NIGHT...THEN DOWN TO MAUI COUNTY ON TUESDAY...WITH THE
ABOVE MENTIONED PREFRONTAL MOISTURE FOCUSED ON THE BIG ISLAND.
ALTHOUGH THERE COULD BE A BRIEF HEAVY SHOWER ALONG THE FRONT...THE
MAIN CONCERN IS FOR GUSTY DOWNSLOPE WINDS ON THE SMALLER ISLANDS
AHEAD OF THE FEATURE. THE GFS AND ECMWF DEPICT A DEVELOPING LOW
LEVEL DRY SLOT FROM OAHU TO MAUI WITH 850 MB WINDS INCREASING TO 40
KT ON MONDAY. IF THE LOW LEVEL INVERSION CAN PERSIST...GUSTY
SOUTHWEST WINDS AROUND THE ADVISORY LEVEL WILL DEVELOP OVER AREAS TO
THE NORTHEAST OF TERRAIN. WINDS WILL DECREASE AND SHIFT OUT OF THE
WEST TO NORTHWEST BEHIND THE FRONT WITH CONDITIONS DRYING
CONSIDERABLY.

IN THE MEDIUM AND EXTENDED RANGE...HAWAII WILL REMAIN LOCKED IN THIS
UNUSUALLY LONG RUN ON MIDLATITUDE-LIKE WESTERLY FLOW. DRY WEST OT
NORTHWEST WINDS ARE DUE ON WEDNESDAY AFTER THE FRONT CLEARS THE
STATE. ANOTHER SURFACE HIGH WILL LIKELY PASS BY AROUND THURSDAY...
LEADING TO A DECREASE IN WINDS AND FOLLOWED POTENTIALLY BY ANOTHER
FRONT FRIDAY OR SATURDAY. DUE TO MODEL DIFFERENCES...UNCERTAINTY
REMAINS HIGH REGARDING THE NEXT FRONT.

ACROSS HIGHER ELEVATIONS...A HIGH WIND WARNING REMAINS IN EFFECT FOR
THE BIG ISLAND SUMMITS WHERE BORDER LINE WARNING LEVEL WINDS ARE
OCCURRING. LOOK FOR THESE WINDS TO GRADUALLY RAMP UP STARTING
TONIGHT...PEAK ON TUESDAY...AND LIKELY REMAIN AROUND OR ABOVE
WARNING LEVELS THROUGH THE WEEK.

&&

.AVIATION...
VFR CONDITIONS PREVAIL AT ALL THE TAF SITES AND THESE CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE DAY. SOME LOCAL VFR CONDITIONS MAY
BE EXPERIENCED OVER HIGHER TERRAIN AS MOISTURE AHEAD OF AN
APPROACHING FRONT MOVES OVER THE AREA FROM THE SOUTHWEST. SOUTHWEST
WINDS ARE EXPECTED TO INCREASE LATER TODAY AND TONIGHT AND MAY
EVENTUALLY REQUIRE AN AIRMET FOR LOW LEVEL TURB NORTH AND EAST OF
MOUNTAIN RANGES.

&&

.MARINE...
COMBINED SEAS AROUND THE STATE ARE IN THE 8 TO 10 FOOT RANGE AND ARE
DECLINING. GIVEN THIS TREND...THE SMALL CRAFT ADVISORY /SCA/ HAS
EXPIRED. THE NORTH-NORTHWEST SWELL RESPONSIBLE FOR THESE SEAS IS
COMPRISED OF AN UNUSUALLY BROAD MIX OF SHORT AND LONG PERIOD ENERGY.
THE RESULTANT SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE
SMALLER ISLANDS IS SOMEWHAT CONFUSED...EVEN THOUGH WINDS ARE LIGHT
THIS MORNING...AND HEIGHTS ARE AT BORDER LINE ADVISORY LEVELS. THE
HIGH SURF ADVISORY REMAINS IN PLACE AT THIS TIME AND WILL NOT BE
NEEDED BY AFTERNOON.

INCREASINGLY ROUGH CONDITIONS WITH LARGE NORTHWEST SWELL WILL
DEVELOP ON MONDAY. SOUTHWEST WINDS WILL LIKELY STRENGTHEN TO SCA
LEVELS AHEAD OF AN INCOMING FRONT AND WILL PERSIST TO THE EAST OF
THE FRONT THROUGH MONDAY NIGHT...FOLLOWED BY A DECREASE IN WINDS ON
TUESDAY. ON MONDAY AFTERNOON...A LARGE NORTHWEST SWELL WILL BUILD
ACROSS THE REGION...PUSHING COMBINED SEAS ABOVE THE 10 FOOT ADVISORY
THRESHOLD ACROSS MOST WATERS INTO THURSDAY. THE LARGE SWELL WILL
REQUIRE HIGH SURF WARNINGS FOR MOST NORTH AND WEST FACING SHORES OF
THE SMALLER ISLANDS BY MONDAY NIGHT...WITH AT LEAST ADVISORY LEVEL
SURF EXPECTED FOR WEST FACING SHORES OF THE BIG ISLAND ON TUESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST
FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING
SHORES OF MAUI.

HIGH WIND WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS.

&&

DISCUSSION/MARINE...WROE
AVIATION...BURKE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:40 PM HSTSmall Craft AdvisoryHFO8 days
Feb 9, 3:30 AM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao60 hr

Nearby

Wind Advisories in Hawaii, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.